Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Canonical measures and Kähler-Ricci flow


Authors: Jian Song and Gang Tian
Journal: J. Amer. Math. Soc. 25 (2012), 303-353
MSC (2010): Primary 53-XX; Secondary 14-XX
DOI: https://doi.org/10.1090/S0894-0347-2011-00717-0
Published electronically: October 12, 2011
MathSciNet review: 2869020
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the Kähler-Ricci flow on a projective manifold of positive Kodaira dimension and semi-ample canonical line bundle converges to a unique canonical metric on its canonical model. It is also shown that there exists a canonical measure of analytic Zariski decomposition on a projective manifold of positive Kodaira dimension. Such a canonical measure is unique and invariant under birational transformations under the assumption of the finite generation of canonical rings.


References [Enhancements On Off] (What's this?)

  • [Au] Aubin, T. Equations du type Monge-Ampère sur les variétés Kähleriennes compacts, Bull. Sc. Math. 102 (1976), 119-121. MR 0494932 (81d:53047)
  • [BaMu] Bando, S. and Mabuchi, T., Uniqueness of Einstein Kähler metrics modulo connected group actions, Algebraic geometry, Sendai, 1985, 11-40, Adv. Stud. Pure Math., 10, North-Holland, Amsterdam, 1987. MR 946233 (89c:53029)
  • [BiCaHaMc] Birkar, C., Cascini, P., Hacon, C. and McKernan, J., Existence of minimal models for varieties of log general type, J. Amer. Math. Soc. 23 (2010), no. 2, 405-468. MR 2601039 (2011f:14023)
  • [Ca] Cao, H., Deformation of Kähler metrics to Kähler-Einstein metrics on compact Kähler manifolds, Invent. Math. 81 (1985), no. 2, 359-372. MR 799272 (87d:58051)
  • [Ch] Chow, B., The Ricci flow on the $ 2$-sphere, J. Differential Geom. 33 (1991), no. 2, 325-334. MR 1094458 (92d:53036)
  • [ChTi] Chen, X.X. and Tian, G., Ricci flow on Kähler-Einstein surfaces, Invent. Math. 147 (2002), no. 3, 487-544. MR 1893004 (2003c:53095)
  • [ChYa] Cheng, S. Y. and Yau, S. T., Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math. 28 (1975), no. 3, 333-354. MR 0385749 (52:6608)
  • [ClKoMo] Clemens, H., Kollar, J. and Mori, S., Higher-dimensional complex geometry, Astérisque No. 166 (1988), 144 pp. (1989). MR 1004926 (90j:14046)
  • [DePa] Demailly, J-P. and Pali, N., Degenerate complex Monge-Ampère equations over compact Kähler manifolds, Internat. J. Math. 21 (2010), no. 3, 357-405. MR 2647006
  • [DiZh] Dinew, S. and Zhang, Z., Stability of Bounded Solutions for Degenerate Complex Monge-Ampère equations, Adv. Math. 225 (2010), no. 1, 367-388. MR 2669357
  • [Do] Donaldson, S. K., Scalar curvature and projective embeddings, I., J. Differential Geom. 59 (2001), no. 3, 479-522. MR 1916953 (2003j:32030)
  • [EyGuZe1] Eyssidieux, P., Guedj, V. and Zeriahi, A., Singular Kähler-Einstein metrics, J. Amer. Math. Soc. 22 (2009), no. 3, 607-639. MR 2505296 (2010k:32031)
  • [EyGuZe2] Eyssidieux, P., Guedj, V. and Zeriahi, A., A priori $ L^{\infty }$-estimates for degenerate complex Monge-Ampère equations, Int. Math. Res. Not. IMRN 2008, Art. ID rnn 070, 8 pp. MR 2439574 (2009f:32055)
  • [FaLu] Fang, H. and Lu, Z., Generalized Hodge metrics and BCOV torsion on Calabi-Yau moduli, J. Reine Angew. Math. 588 (2005), 49-69. MR 2196728 (2007a:32028)
  • [Fi] Fine, J., Constant scalar curvature Kähler metrics on fibred complex surfaces, J. Differential Geom. 68 (2004), no. 3, 397-432. MR 2144537 (2005m:32045)
  • [GrWi] Gross, M. and Wilson, P. M. H., Large complex structure limits of $ K3$ surfaces, J. Differential Geom. 55 (2000), no. 3, 475-546. MR 1863732 (2003a:32042)
  • [Ha] Hamilton, R., Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982), no. 2, 255-306. MR 664497 (84a:53050)
  • [Kol1] Kolodziej, S., The complex Monge-Ampère equation, Acta Math. 180 (1998), no. 1, 69-117. MR 1618325 (99h:32017)
  • [Kol2] Kolodziej, S., The Monge-Ampère equation on compact Kähler manifolds, Indiana Univ. Math. J. 52 (2003), no. 3, 667-686. MR 1986892 (2004i:32062)
  • [LiYa] Li, P. and Yau, S.T., Estimates of eigenvalues of a compact Riemannian manifold, Geometry of the Laplace operator (Proc. Sympos. Pure Math., Univ. Hawaii, Honolulu, Hawaii, 1979), pp. 205-239, Proc. Sympos. Pure Math., XXXVI, Amer. Math. Soc., Providence, R.I., 1980. MR 573435 (81i:58050)
  • [La] Lazarsfeld, J., Positivity in algebraic geometry. I. Classical setting: line bundles and linear series, A Series of Modern Surveys in Mathematics, 48. Springer-Verlag, Berlin, 2004. xviii+387 pp. MR 2095471 (2005k:14001a)
  • [Lo] Lott, J., On the long-time behavior of type-III Ricci flow solutions, Math. Ann. 339 (2007), no. 3, 627-666. MR 2336062 (2008i:53093)
  • [Pe] Perelman, P., The entropy formula for the Ricci flow and its geometric applications, preprint math.DG/0211159.
  • [PhSt] Phong, D. H. and Sturm, J., On stability and the convergence of the Kähler-Ricci flow, J. Differential Geom. 72 (2006), no. 1, 149-168. MR 2215459 (2007a:53128)
  • [Si1] Siu, Y-T., Invariance of plurigenera, Invent. Math. 134 (1998), no. 3, 661-673. MR 1660941 (99i:32035)
  • [Si2] Siu, Y-T., Multiplier ideal sheaves in complex and algebraic geometry, Sci. China Ser. A 48 (2005), suppl., 1-31. MR 2156488 (2007a:32023)
  • [Si3] Siu, Y-T., A General Non-Vanishing Theorem and an Analytic Proof of the Finite Generation of the Canonical Ring, arXiv:math/0610740.
  • [SoTi] Song, J. and Tian, G., The Kähler-Ricci flow on minimal surfaces of positive Kodaira dimension, Invent. Math. 170 (2007), no. 3, 609-653. MR 2357504 (2008m:32044)
  • [SoWe] Song, J. and Weinkove, B., On the convergence and singularities of the J-flow with applications to the Mabuchi energy, Comm. Pure Appl. Math. 61 (2008), 210-229. MR 2368374 (2009a:32038)
  • [StYaZa] Strominger, A., Yau, S.T. and Zaslow, E., Mirror symmetry is $ T$-duality, Nuclear Phys. B 479 (1996), no. 1-2, 243-259. MR 1429831 (97j:32022)
  • [Ti1] Tian, G., On Kähler-Einstein metrics on certain Kähler manifolds with $ C_1(M)>0$, Invent. Math. 89 (1987), no. 2, 225-246. MR 894378 (88e:53069)
  • [Ti2] Tian, G., On Calabi's conjecture for complex surfaces with positive first Chern class, Invent. Math. 101, no. 1 (1990), 101-172. MR 1055713 (91d:32042)
  • [Ti3] Tian, G., On a set of polarized Kähler metrics on algebraic manifolds, J. Differential Geom. 32 (1990), no. 1, 99-130. MR 1064867 (91j:32031)
  • [Ti4] Tian, G., Smoothness of the universal deformation space of compact Calabi-Yau manifolds and its Petersson-Weil metric, Mathematical aspects of string theory (San Diego, Calif., 1986), World Sci. Publishing, Singapore, 629-646. MR 915841
  • [TiZha] Tian, G. and Zhang, Z., On the Kähler-Ricci flow on projective manifolds of general type, Chinese Ann. Math. Ser. B 27 (2006), no. 2, 179-192. MR 2243679 (2007c:32029)
  • [TiZhu] Tian, G. and Zhu, X., Convergence of Kähler Ricci flow, J. Amer. Math. Soc. 20 (2007), no. 3, 675-699. MR 2291916 (2007k:53107)
  • [To] Tosatti, V., Limits of Calabi-Yau metrics when the Kahler class degenerates, J. Eur. Math. Soc. (JEMS) 11 (2009), no. 4, 755-776. MR 2538503 (2010j:32039)
  • [Ts1] Tsuji, H., Existence and degeneration of Kähler-Einstein metrics on minimal projective varieties of general type, Math. Ann. 281 (1988), 123-133. MR 944606 (89e:53075)
  • [Ts2] Tsuji, H., Analytic Zariski decomposition, Proc. of Japan Acad. 61 (1992), 161-163. MR 1193172 (93k:32014)
  • [Ts3] Tsuji, H., Generalized Bergmann Metrics and Invariance of Plurigenera, arXiv:math/960448.
  • [Ue] Ueno, K., Classification theory of projective varieties and compact complex spaces, notes written in collaboration with P. Cherenack, Lecture Notes in Mathematics, Vol. 439, Springer-Verlag, Berlin-New York, 1975. xix+278 pp. MR 0506253 (58:22062)
  • [Ya1] Yau, S.T., A general Schwarz lemma for Kähler manifolds, Amer. J. Math. 100 (1978), no. 1, 197-203. MR 0486659 (58:6370)
  • [Ya2] Yau, S.T. On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation, I, Comm. Pure Appl. Math. 31 (1978), 339-411. MR 480350 (81d:53045)
  • [Zh] Zhang, Z., On degenerate Monge-Ampère equations over closed Kähler manifolds, Int. Math. Res. Not. 2006, Art. ID 63640, 18 pp. MR 2233716 (2007b:32058)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 53-XX, 14-XX

Retrieve articles in all journals with MSC (2010): 53-XX, 14-XX


Additional Information

Jian Song
Affiliation: Department of Mathematics, Rutgers University, Piscataway, New Jersey 08854
Email: jiansong@math.rutgers.edu

Gang Tian
Affiliation: School of Mathematical Sciences and BICMR, Peking University, Beijing, 100871, People’s Republic of China and Department of Mathematics, Princeton University, Princeton, New Jersey 08544
Email: tian@math.princeton.edu

DOI: https://doi.org/10.1090/S0894-0347-2011-00717-0
Keywords: Ricci flow, Kähler-Einstein metrics, complex Monge-Ampère equations
Received by editor(s): November 25, 2008
Received by editor(s) in revised form: August 7, 2010
Published electronically: October 12, 2011
Additional Notes: This research is supported in part by National Science Foundation grants DMS-0604805 and DMS-0804095
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society